Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 114, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 4, 2002, 4:49 PM EDT for Seneca County, Ohio. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 4, 2002, 4:49 PM EDT (20:49 UTC)
- Expired
- Jul 4, 2002, 5:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Seneca County, OH
The radar
The Cleveland radar (KCLE), 111 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 5:04 PM EDT | Hail 1 | Bascom, OH | Quarter size hail was observed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1663 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
002 WUUS51 KCLE 042049 SVRCLE OHC147-042145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 448 PM EDT THU JUL 4 2002 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SENECA COUNTY IN OHIO... * UNTIL 545 PM EDT * AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHWEST OF TIFFIN...OR ABOUT 4 MILES EAST OF FOSTORIA...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BLOOMVILLE TIFFIN NEW RIEGEL REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:45 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 4, 3:45 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 345 PM EDT THU JUL 4 2002 CDFNT ACRS LERI MOVG INLAND. AREA OF CONVECTION ALG FNT MOVG INTO NW OH WHERE SOME SFC CONVECTN DIURNALY DRIVEN SHULD FADE INTO THE EVENG. BUT DID INCLUDE AN EVENG PD OVR ALL BUT ASH CNTY & NW PA WHERE AMS MORE STBLE. MUCH COOLER & DRIER AIR TO FILTER IN AFT THE FNTL PASS TNGT WL SET UP A SUNNY & PLEASNT WEEKEND WI TEMPS NR THE NORMALS. THE NXT CHC FOR PCPN MAY OCCUR LATE MON INTO ERY TUE WI ANOTHER SFC FNT, BUT MST OF NXT WEEK SHULD BE DRY. ...MISCLE AVBL... .CLE... OH...NONE. PA...NONE. SEM
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 4:14 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 31 min |
| Jul 4, 6:08 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit | 52 min |
| Jul 4, 6:59 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 61 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.